Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 157, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 11, 2017, 5:21 PM CDT for Smith County, Upshur County, Wood County, Texas. It was in force for 54 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2017, 5:21 PM CDT (22:21 UTC)
- Expired
- May 11, 2017, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 136 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 5:22 PM CDT | TSTM WND DMG | 3 W Lindale, TX | LARGE TREE LIMBS WERE SNAPPED OFF ALONG COUNTY ROAD 436 JUST SOUTH OF THE ENTRANCE TO THE HIDEAWAY LAKE SUBDIVISION. |
| May 11, 5:33 PM CDT | TSTM WND DMG | 3 Ene Lindale, TX | SEVERAL TREES WERE UPROOTED ON FM 16 BETWEEN COUNTY ROAD 498 AND COUNTY ROAD 4104. |
| May 11, 5:40 PM CDT | TORNADO | 6 Sw Hawkins, TX | SPOTTER REPORTS TORNADO ON GROUND NEAR THE INTERSECTION OF FM 14 AND FM 16 IN THE RED SPRINGS COMMUNITY. |
| May 11, 6:09 PM CDT | TORNADO | 4 Wnw Gladewater, TX | AN EF-1 TORNADO WITH MAXIMUM ESTIMATED WINDS BETWEEN 90-95 MPH TOUCHED DOWN ACROSS A WOODED AREA IN A PASTURELAND JUST WEST OF JUNIPER ROAD NEAR THE SABINE RIVER SOUTH OF HIGHWAY 80. THROUGH THE PATH LENGTH, THIS TORNADO REMAINED AROUND TREETOP LEVEL, SHEARING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 2:43 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 10.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -373 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WUUS54 KSHV 112221
SVRSHV
TXC423-459-499-112315-
/O.NEW.KSHV.SV.W.0157.170511T2221Z-170511T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
521 PM CDT THU MAY 11 2017
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northern Smith County in northeastern Texas...
Southeastern Wood County in northeastern Texas...
Southwestern Upshur County in northeastern Texas...
* Until 615 PM CDT
* At 520 PM CDT, a severe thunderstorm was located just west of
Lindale, or 10 miles south of Mineola, moving east at 30 mph. Weak
rotation has been indicated on radar, and may also strengthen in
the next few minutes.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mineola, Lindale, Big Sandy, Hawkins, Rosewood, Hoard, Winona, Red
Springs, Carroll and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3278 9501 3245 9499 3242 9552 3246 9556
3263 9558
TIME...MOT...LOC 2220Z 268DEG 24KT 3252 9547
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:54 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, May 11, 2:54 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 254 PM CDT Thu May 11 2017 .UPDATE... Severe Watch 209 has been issued for much of the SHV CWA until 10 PM. Storms continue to intensify, especially to our w where upper level support is stronger. Expect the same in our area over the next few hours as the dryline and trof push ewd. /12/ && .PREV DISCUSSION... /issued 214 PM CDT Thu May 11 2017/ DISCUSSION... Dryline has made some ewd progress over the last few hrs, but is still well w of the I-35 corridor. Hard to say whether the dryline will make it into our are before being caught by the cold front, but regardless, ongoing convection continues to increase in coverage and intensity. Will likely be looking at a SVR watch issuance within the next hour or so. Models consistently indicate that an organized area of storms will be ongoing by later this afternoon, which will slowly push s and ewd into Deep E TX/N central LA tonight. Severe threat to diminish with time, as upper flow becomes nearly parallel to the sfc front. Models still show a fair amount of post-frontal rainfall as the upper low moves sewd across AR. Sfc high pressure will work its way swd into the region early Saturday morning, bringing clearing skies and drier air to make for a very nice weekend. Temps to warm rapidly during the weekend, despite the recent fropa. Upper ridge will drift back ovhd through Monday, before our next storm system brings swly flow aloft back to our region. Rain chances to come back to the fcst by late Tuesday/early Wednesday. /12/ PREV DISCUSSION... /issued 1236 PM CDT Thu May 11 2017/ AVIATION... Isold to sct shra areawide. However, stg tstm activity has yet to initiate. A sfc trough was noted at KFTW via wshft on 12z raob, and possible diff htg boundaries possible in area where low stratus just lifting creating close to 5 degree temp gradients attm. Upper low just east of OK panhandle. Some capping likely also occurring so changes may come quickly durg mid aftn with sfc temps into the lower to mid 80s. Included period with stg storms producing wind gusts of 40 to 50 kts, and hail can also be expected in stgr cells arriving either side of 12/00z, durg or just after peak htg. Some trapping of low clouds and fog possible tonight prior to fropa durg mrng hours. South winds around 10 kts this aftn, around 5 kts overnight, and WNW winds around 10 kts and gusty by late mrng after fropa occurs./07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 79 60 82 / 80 30 10 0 MLU 67 80 60 80 / 70 40 20 0 DEQ 60 76 54 80 / 70 40 10 0 TXK 62 76 56 79 / 80 40 10 0 ELD 64 77 57 80 / 80 40 20 0 TYR 61 78 57 81 / 60 20 10 0 GGG 64 78 58 81 / 70 20 10 0 LFK 67 81 60 84 / 60 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/07
Hazardous weather outlook, May 11, 3:08 PM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 308 PM CDT Thu May 11 2017 LAZ017>022-TXZ167-122015- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- 308 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... Strong thunderstorms with a few possibly severe are expected this evening into tonight, as a cold front and upper level storm system move across the region. Large hail and damaging winds will be the primary threats along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Lingering storms could produce heavy rain and gusty winds on Friday morning with conditions gradually improving through late morning. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed this evening and tonight. ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-122015- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine- 308 PM CDT Thu May 11 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Severe thunderstorms will be possible this afternoon and into tonight, as an upper level storm system and cold front move across the region. Large hail and damaging winds will be the primary threats with locally heavy rainfall of 1 to 3 inches possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Lingering convection on Friday morning will gradually exit the region to the east by mid to late morning. Otherwise, no hazardous weather is expected through the remainder of the forecast period. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed late this afternoon and tonight. 12
In the hours before
Special weather statement, May 11, 4:21 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
421 PM CDT THU MAY 11 2017
OKZ077-TXZ096-112200-
McCurtain OK-Red River TX-
421 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCCURTAIN AND NORTHERN
RED RIVER COUNTIES UNTIL 500 PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Bagwell, or 8 miles north of Clarksville, moving
northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clarksville, Idabel, Broken Bow, Manchester, Wright City, Valliant,
Millerton, Haworth, Garvin, Moon, Redland, Glover, America, Kiomatia,
Oak Hill, Golden, Bokhoma, Farmers Hill, Negley and Harris.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southeastern Oklahoma...and northeastern Texas.
LAT...LON 3425 9484 3382 9451 3360 9507 3391 9525
3393 9525 3395 9523 3396 9523 3395 9519
3394 9516 3404 9516
TIME...MOT...LOC 2121Z 238DEG 31KT 3373 9506
13Special weather statement, May 11, 4:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Shreveport LA
445 PM CDT THU MAY 11 2017
TXZ149-152-112230-
Cherokee TX-Nacogdoches TX-
445 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NACOGDOCHES AND
SOUTHEASTERN CHEROKEE COUNTIES UNTIL 530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Morrill, or 18 miles south of Rusk, moving
northeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Alto, Morrill, Douglass, Lilbert, Linwood and Looneyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
eastern and northeastern Texas.
LAT...LON 3161 9526 3162 9526 3183 9497 3170 9466
3152 9510 3154 9513 3154 9514 3156 9514
3159 9517 3157 9521 3158 9526 3159 9528
TIME...MOT...LOC 2145Z 235DEG 33KT 3154 9521
15Special weather statement, May 11, 5:03 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
503 PM CDT THU MAY 11 2017
TXZ124-136-112300-
Smith TX-Wood TX-
503 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SMITH AND SOUTHEASTERN
WOOD COUNTIES UNTIL 600 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm over
Van, or 13 miles southwest of Mineola, moving east at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mineola, Lindale, Hawkins, Hoard, Winona, Red Springs and Carroll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Texas.
LAT...LON 3261 9559 3275 9522 3259 9515 3257 9515
3256 9514 3255 9514 3255 9513 3250 9511
3242 9552 3243 9554 3245 9555 3248 9559
TIME...MOT...LOC 2202Z 251DEG 24KT 3251 9562
15Special weather statement, May 11, 5:03 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
503 PM CDT THU MAY 11 2017
ARZ050-051-112245-
Howard AR-Sevier AR-
503 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEVIER AND EASTERN
HOWARD COUNTIES UNTIL 545 PM CDT...
At 503 PM CDT, Doppler radar was tracking a strong thunderstorm near
Ben Lomond, or 10 miles west of Mineral Springs, moving northeast at
30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Nashville, Dierks, Lockesburg, Ben Lomond, Corinth, Center Point, Oak
Grove, Muddy Fork, Silver Ridge, Provo and Bellview.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
southwestern Arkansas.
LAT...LON 3420 9392 3419 9392 3419 9390 3411 9382
3395 9383 3383 9411 3391 9423 3424 9396
TIME...MOT...LOC 2203Z 234DEG 27KT 3389 9410
13Special weather statement, May 11, 5:14 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Shreveport LA
514 PM CDT THU MAY 11 2017
TXZ150-151-112300-
Panola TX-Rusk TX-
514 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR PANOLA AND SOUTHEASTERN RUSK
COUNTIES UNTIL 600 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Minden, or 11 miles southeast of Henderson, moving northeast at 55
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Carthage, Deberry, Pinehill, Minden, Mount Enterprise, Gary City,
Midyett, Dotson, Deadwood, Front, Fairplay and Woods.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northwestern Louisiana...and eastern and northeastern Texas.
LAT...LON 3206 9481 3236 9405 3208 9404 3197 9443
3197 9451 3195 9451 3189 9472
TIME...MOT...LOC 2214Z 244DEG 50KT 3201 9468
15Special weather statement, May 11, 5:19 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
519 PM CDT THU MAY 11 2017
TXZ108>110-124-112300-
Camp TX-Wood TX-Franklin TX-Titus TX-
519 PM CDT THU MAY 11 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN FRANKLIN...NORTHEASTERN
WOOD...SOUTHWESTERN TITUS AND CAMP COUNTIES UNTIL 600 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Winnsboro, moving east at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pittsburg, Winnsboro, Leesburg, Scroggins, Newsome, Rocky Mound and
Harvard.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern Texas.
LAT...LON 3296 9531 3298 9531 3312 9494 3293 9486
3289 9529
TIME...MOT...LOC 2219Z 254DEG 27KT 3294 9526
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:14 PM CDT | Special Weather Statement | SHV | Gregg, Harrison | 16 min |
| May 10, 7:52 PM CDT | Special Weather Statement | SHV | Cass | 23 min |
| May 11, 2:57 PM CDT | Special Weather Statement | SHV | Camp | 33 min |
| May 11, 3:38 PM CDT | Special Weather Statement | SHV | Red River | 37 min |
| May 11, 4:21 PM CDT | Special Weather Statement | SHV | Red River | 39 min |
| May 11, 4:45 PM CDT | Special Weather Statement | SHV | Cherokee | 45 min |
| May 11, 5:03 PM CDT | Special Weather Statement | SHV | Wood | 57 min |
| May 11, 5:14 PM CDT | Special Weather Statement | SHV | Panola | 46 min |
| May 11, 5:19 PM CDT | Special Weather Statement | SHV | Camp | 41 min |
| May 11, 5:26 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 49 min |
| May 11, 5:34 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 26 min |
| May 11, 6:10 PM CDT | Tornado Warning | SHV | Gregg, Smith, Upshur | 50 min |
| May 11, 6:43 PM CDT | Special Weather Statement | SHV | Harrison, Marion | 47 min |
| May 11, 6:46 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Smith, Upshur | 59 min |
| May 11, 6:47 PM CDT | Special Weather Statement | SHV | Nacogdoches | 58 min |
| May 11, 6:58 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.